Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 83, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Nov 28, 2011, 9:29 AM CST for McLean County, Webster County, Kentucky. It took effect at Dec 1, 2011, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 9:29 AM CST (15:29 UTC)
- In effect from
- Dec 1, 2011, 12:00 PM CST
- Expired
- Nov 30, 2011, 9:57 AM CST
- In force
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties McLean County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Calhoun Lock and Dam (CALK2).
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 28, 5:00 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 28, 5:00 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST MON NOV 28 2011 .UPDATE... FOR AVIATION SECTION ONLY. && .DISCUSSION... MAIN ISSUES CONTINUE TO BE POPS AND PRECIPITATION TYPE THROUGH TUESDAY NIGHT. HAD SOME SNOW...VERY LARGE FLAKES...REACHING THE GROUND IN THE VICINITY OF THE PENNYRILE PARKWAY LATE LAST EVENING AND EARLY THIS MORNING. MODEL SOUNDINGS INDICATED OMEGA WAS MAXIMIZED NEAR THE DENDRITIC GROWTH REGION...AND THE SOUNDING WAS TOTALLY SATURATED. THE SOUNDING WAS NEAR ISOTHERMAL NEAR THE FREEZING LINE FROM 800MB DOWN TO NEAR 950MB. THIS ALLOWED SNOW TO REACH THE GROUND DESPITE TEMPERATURES INITIALLY IN THE UPPER 30S. THE TEMPERATURES ACTUALLY DROPPED INTO THE 33 TO 35 RANGE WHERE MINOR ACCUMULATIONS OCCURRED ON GRASSY SURFACES. ALL MODELS INDICATE THAT THE LOW-LEVELS OF THE SOUNDING SHOULD BE WARMING IN THAT AREA...AND RECENT RADAR TRENDS NO LONGER SHOW THE ENHANCED ECHOES ASSOCIATED WITH THE WET SNOWFALL. THE MODELS INDICATE THAT MUCH OF THE AREA WILL NOT BE SATURATED UP TO ICE NUCLEATION LEVELS THIS MORNING...SO A LIGHT RAIN/DRIZZLE IS TO BE EXPECTED. RECENT KPAH REFLECTIVITY LOOP SUPPORTS THIS IDEA. THIS LIGHT PRECIPITATION IS MEASURING...SO JACKED POPS UP TO NEAR 100 OVER MUCH OF WEST KENTUCKY THIS MORNING...WITH A SHARP GRADIENT TO THE NORTHWEST. HAVE LIKELY OR BETTER POPS THROUGHOUT THE AREA THIS AFTERNOON...AS THE DEEPER DEFORMATION ZONE FORCING CRANKS UP. THE LOW-LEVELS WILL WARM UP WITH EASTERLY LOW-LEVEL FLOW TODAY AND THIS EVENING...SO WOULD EXPECT ALL RAIN THEN. ADJUSTED POPS LATE TONIGHT AND TUESDAY MORNING TO INDICATE A DRY SLOT IMPACTING THE PENNYRILE REGION OF WEST KENTUCKY. ALL OF THE MODELS WERE SUPPORTING THIS DRYING IN OUR SOUTHEAST ZONES. NOW HAVE ONLY CHANCE POPS IN THAT AREA LATE TONIGHT AND TUESDAY MORNING. MODEL SOUNDINGS IN THE PURCHASE AREA INDICATE COOLING LATE TONIGHT AND TUESDAY...WITH GENERAL CHARACTERISTICS SIMILAR TO WHAT HAPPENED EARLIER IN THE PENNYRILE. WOULD NOT BE AT ALL SURPRISED TO SEE A CHANGE OVER TO SNOW EARLY TUESDAY MORNING ALONG THE TENNESSEE BORDER. THE CHANGE OVER WILL BE POSSIBLE GENERALLY EAST OF THE MISSISSIPPI RIVER TUESDAY AFTERNOON...AND ANY LINGERING PRECIPITATION TUESDAY NIGHT SHOULD BE ALL SNOW. FINALLY FEELING CONFIDENT ABOUT SNOW DEVELOPING...BUT SURFACE TEMPERATURES...ARE NOT EXPECTED TO FALL BELOW FREEZING UNTIL THE PRECIPITATION GETS OUT OF THE AREA TUESDAY NIGHT. HOWEVER...AS WAS THE CASE EARLIER THIS MORNING...WHERE THE SNOW FALLS HARD ENOUGH IT WILL LOCALLY TAKE TEMPERATURES DOWN TO NEAR THE FREEZING MARK...POTENTIALLY ALLOWING FOR SOME MINOR ACCUMULATIONS ON GRASSY SURFACES. THERE IS A LOT THAT HAS TO HAPPEN HERE FOR ANY SIGNIFICANT ACCUMULATIONS...SO HAVE NOT INTRODUCED ANY IN THE OFFICIAL FORECAST AT THIS TIME. AS WE FOUND OUT LAST WINTER...DEFORMATION ZONE SNOWS CAN DEVELOP AND ACCUMULATE QUICKLY...SO THIS SHOULD BE WATCHED VERY CLOSELY. LITTLE CHANGE IN THE EXTENDED...A RE-INFORCING SURFACE HIGH WILL SURGE ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY...AND WARM ADVECTION WILL QUICKLY DEVELOP ON THE BACK SIDE OF THE HIGH SATURDAY NIGHT INTO SUNDAY. IT APPEARS THAT THE PRECIPITATION WOULD FALL AS RAIN...BUT SURFACE TEMPERATURES COULD BE AT OR BELOW FREEZING...SO INDICATED A WINTRY MIX SATURDAY NIGHT IN THE NORTHEAST WHERE LOW TEMPERATURES ARE FORECAST TO BE AT OR BELOW FREEZING. ANY WINTRY PRECIPITATION LATE NEXT WEEKEND WILL BE SHORT-LIVED...WITH CONTINUED WARM ADVECTION EXPECTED. && .AVIATION... LIGHT RAIN WILL PERSIST THROUGH THE PERIOD AND INCREASE WITH INTENSITY AS WE PROGRESS THROUGH THE VALID TIME OF THE TAFS. TEETERING AROUND THE LOW END MVFR AND HIGH END IFR THROUGH MOST OF THE DAY BUT EXPECT MAINLY IFR AFTER DARK. GUSTY NORTH WIND SHOULD PERSIST AS WELL WITH TIGHTENING GRADIENT AS THE LOW APPROACHES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....DRS AVIATION...KH
Hazardous weather outlook, Nov 28, 4:25 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 425 AM CST MON NOV 28 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 425 AM CST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LARGE BAND OF RAIN MAY MIX WITH OR CHANGE OVER TO SNOW ACROSS MUCH OF THE AREA...MAINLY EAST OF THE MISSISSIPPI RIVER...DURING THE DAY TUESDAY. THIS CHANGE...IF IT OCCURS...WOULD HAPPEN FROM SOUTH TO NORTH THROUGH THE REGION. ANY PRECIPITATION THAT LINGERS OVER THE EVANSVILLE TRI STATE AND THE PENNYRILE REGION OF WEST KENTUCKY TUESDAY NIGHT SHOULD BE IN THE FORM OF SNOW. SURFACE TEMPERATURES ARE FORECAST TO REMAIN ABOVE FREEZING...BUT SOME MINOR ACCUMULATIONS ON GRASSY SURFACES CANNOT BE RULED OUT...IF IT COMES DOWN HARD ENOUGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WINTRY PRECIPITATION AND ACCUMULATIONS THEY OBSERVE TUESDAY AND TUESDAY NIGHT. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:32 AM CST | River Flood Warning | PAH | Gallatin, Wayne, White | 25 days |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.